Alert archive / Michigan / Tornado Warnings in 2013

Tornado Warning 5, NWS Detroit, MI

May 28, 2013Lapeer County, Michigan

NWS Detroit, MI issued this tornado warning at May 28, 2013, 10:03 PM EDT for Lapeer County, Michigan. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2013, 10:03 PM EDT (02:03 UTC)
Expired
May 28, 2013, 11:00 PM EDT
In force
57 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Tornado
Observed
Hail
0.75 in

County Lapeer County, MI

The radar

The Detroit radar (KDTX), 35 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 2.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2013-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1071 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2013-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1071 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
431 m²/s²
Significant tornado parameter
1.9
Supercell composite
10.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WFUS53 KDTX 290203
TORDTX
MIC087-290300-
/O.NEW.KDTX.TO.W.0005.130529T0203Z-130529T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1003 PM EDT TUE MAY 28 2013

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN LAPEER COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 1100 PM EDT

* AT 958 PM EDT...A CONFIRMED TORNADO WAS LOCATED NEAR GOODRICH...AND
  MOVING EAST AT 30 MPH.

  HAZARD...DAMAGING TORNADO.

  SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.

  IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
           ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
           WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
           LIKELY.

* THE TORNADO WILL BE NEAR...
  HADLEY AROUND 1015 PM EDT.
  METAMORA AROUND 1025 PM EDT.
  THORNVILLE AROUND 1030 PM EDT.
  DRYDEN AND ATTICA AROUND 1040 PM EDT.
  IMLAY CITY AROUND 1045 PM EDT.
  ALMONT AROUND 1050 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  METAMORA...           IMLAY CITY...         HADLEY...
  DRYDEN...             ALMONT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4289 8299 4288 8327 4288 8345 4302 8345
      4308 8299
TIME...MOT...LOC 0203Z 264DEG 26KT 4292 8350

TORNADO...OBSERVED
HAIL...<.75IN

$$

OROW/RBP
5 follow-up statements
469 
WWUS53 KDTX 290215
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1015 PM EDT TUE MAY 28 2013

MIC087-290300-
/O.CON.KDTX.TO.W.0005.000000T0000Z-130529T0300Z/
LAPEER MI-
1015 PM EDT TUE MAY 28 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN LAPEER COUNTY
UNTIL 1100 PM EDT...

AT 1011 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR HADLEY...AND MOVING EAST AT 30 MPH.

HAZARD...TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  METAMORA AROUND 1020 PM EDT.
  THORNVILLE AROUND 1030 PM EDT.
  ATTICA AROUND 1035 PM EDT.
  DRYDEN AROUND 1040 PM EDT.
  ALMONT AND IMLAY CITY AROUND 1045 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  METAMORA...           IMLAY CITY...         HADLEY...
  DRYDEN...             ALMONT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4289 8299 4288 8327 4288 8345 4302 8345
      4308 8299
TIME...MOT...LOC 0215Z 265DEG 27KT 4294 8336

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

OROW
421 
WWUS53 KDTX 290228
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1028 PM EDT TUE MAY 28 2013

MIC087-290300-
/O.CON.KDTX.TO.W.0005.000000T0000Z-130529T0300Z/
LAPEER MI-
1028 PM EDT TUE MAY 28 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN LAPEER COUNTY
UNTIL 1100 PM EDT...

AT 1024 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR METAMORA...AND MOVING EAST AT 30 MPH.

HAZARD...TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  ATTICA AROUND 1035 PM EDT.
  DRYDEN AROUND 1040 PM EDT.
  IMLAY CITY AROUND 1045 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  IMLAY CITY...         DRYDEN...             ALMONT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4289 8300 4291 8313 4296 8330 4303 8337
      4308 8299 4289 8299
TIME...MOT...LOC 0228Z 256DEG 24KT 4300 8324

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

CB
790 
WWUS53 KDTX 290235
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1035 PM EDT TUE MAY 28 2013

MIC087-290300-
/O.CON.KDTX.TO.W.0005.000000T0000Z-130529T0300Z/
LAPEER MI-
1035 PM EDT TUE MAY 28 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL LAPEER COUNTY
UNTIL 1100 PM EDT...

AT 1033 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR DRYDEN...AND MOVING EAST AT 25 MPH.

HAZARD...TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  IMLAY CITY AROUND 1045 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  IMLAY CITY...         DRYDEN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4295 8315 4298 8322 4304 8328 4308 8299
      4292 8299
TIME...MOT...LOC 0235Z 258DEG 23KT 4301 8316

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

OROW
618 
WWUS53 KDTX 290245
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1045 PM EDT TUE MAY 28 2013

MIC087-290300-
/O.CON.KDTX.TO.W.0005.000000T0000Z-130529T0300Z/
LAPEER MI-
1045 PM EDT TUE MAY 28 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL LAPEER COUNTY
UNTIL 1100 PM EDT...

AT 1041 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR IMLAY CITY...AND MOVING EAST AT 25 MPH.

HAZARD...TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF EAST CENTRAL
LAPEER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4294 8299 4296 8306 4300 8313 4305 8318
      4308 8299 4307 8299
TIME...MOT...LOC 0246Z 258DEG 23KT 4303 8307

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

OROW
065 
WWUS53 KDTX 290255
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1055 PM EDT TUE MAY 28 2013

MIC087-290306-
/O.EXP.KDTX.TO.W.0005.000000T0000Z-130529T0300Z/
LAPEER MI-
1055 PM EDT TUE MAY 28 2013

...THE TORNADO WARNING FOR EAST CENTRAL LAPEER COUNTY WILL EXPIRE AT
1100 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DETROIT/PONTIAC.

LAT...LON 4294 8299 4296 8306 4300 8313 4305 8318
      4308 8299 4307 8299
TIME...MOT...LOC 0256Z 258DEG 23KT 4304 8298

$$

CB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at May 28, 7:14 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, May 28, 7:14 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
714 PM EDT TUE MAY 28 2013

.AVIATION...

//DISCUSSION...

WARM FRONT CURRENTLY LINED UP WEST/EAST BETWEEN THE I-69 AND M-59
CORRIDORS WILL FOCUS SCATTERED CONVECTION THIS EVENING AND TO SOME
EXTENT OVERNIGHT AS IT SLOWLY SHIFTS TO THE NORTH/NORTHEAST. BEST
COVERAGE OF SHRA/TSRA WILL OCCUR FROM FNT TO MBS WITH LESSER CHANCES
PTK/DET AND LITTLE/NO EXPECTATIONS FOR THE I-94 CORRIDOR NOW THAT
CONVERGENCE WITH FRONTAL BOUNDARY HAS SHIFTED NORTH. WHILE WIDELY
SCATTERED CONVECTIVE ACTIVITY WILL BE POSSIBLE INTO WEDNESDAY...THE
COVERAGE WILL BE MINIMAL AS BEST CONVERGENCE ALONG THE WARM FRONT
SHIFTS NORTH OF ALL TERMINALS. HENCE...WILL NOT INCLUDE SHRA/TSRA IN
FORECASTS BEYOND THIS EVENING.

FOR DTW...ASIDE FROM A STRAY SHOWER...CONVECTIVE THREAT HAS SHIFT TO
THE NORTH OF DTW THIS EVENING. CIGS AROUND 5KFT WILL BE POSSIBLE AT
TIMES WITHIN INCREASED LOW LEVEL MOISTURE WITHIN SOUTHWEST FLOW
SOUTH OF THE FRONT AND MINOR FOG...4-6SM...WILL BE POSSIBLE LATE AT
NIGHT.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE IN CEILINGS AOB 5000 FT THROUGH 04Z THIS EVENING.

&&

.PREV DISCUSSION...ISSUED 330 PM EDT TUE MAY 28 2013

SHORT TERM...TONIGHT

A DEEPENING LOW LEVEL MOISTURE PROFILE /DEWPOINTS SOLIDLY IN THE MID
60S/ CONTRIBUTING TO A VERY SLOWLY DESTABILIZING ENVIRONMENT THIS
AFTERNOON IN THE WAKE OF MCV SUPPORTED LINEAR SLIGHTLY ELEVATED
CONVECTIVE LINE NOW SEEN EXITING TO THE EAST.  WEAK WARM AIR
ADVECTION ON THE OUTER FRINGE OF THE INTRUDING WARM SECTOR AND MIXED
SOUTHWESTERLIES...COMBINED WITH A POCKETS OF THINNING CLOUD
COVER...EASING TEMPERATURES INTO THE MID AND UPPER 70S FROM THE I-94
CORRIDOR BACK THROUGH NORTHERN IN/SOUTHWEST LOWER MI.  GIVEN THE
ELEVATED BOUNDARY LAYER MOISTURE CONTENT...THIS IS SUFFICIENT TOWARD
GENERATING UPWARDS OF 1000-1500 J/KG OF MLCAPE ALONG THE NORTHERN
EXTENT OF THE EFFECTIVE LOW LEVEL INSTABILITY GRADIENT.  CORRIDOR OF
DEEPER INSTABILITY TRAILS BACK INTO PORTIONS OF SOUTHWEST
ILLINOIS...WHERE A SMALL CONVECTIVE CLUSTER CONTINUES TO LIFT
NORTHEAST.

MULTIPLE VERY MINOR PERTURBATIONS NOTED ON WATER VAPOR TRANSLATING
THROUGH THE DEEPER SOUTHWEST FLOW FROM THE SOUTHERN PLAINS INTO
MISSOURI/ILLINOIS.  LEAD WAVE LIFTING OFF THE END OF LAKE MICHIGAN
AT 19Z.  A SOLID LOW LEVEL GRADIENT REMAINS DRAPED ACROSS THIS
REGION...MAINTAINING A BELT OF 30-40 KNOT WINDS AT 850 MB.
THIS BROADER ASCENT RESULTING IN AN EXPANSION IN SHOWER/EMBEDDED
THUNDER COVERAGE ACROSS SOUTHWEST LOWER MI.  THE MAIN QUESTION
THROUGH THIS EVENING REMAINS WHETHER THE DEGREE OF BOUNDARY LAYER
DESTABILIZATION CAN EVER BECOME ADEQUATE ENOUGH TO SUPPORT ANYTHING
BEYOND A MORE GENERAL SCATTERED TO NUMEROUS SHOWER/THUNDERSTORM
OPPORTUNITY AS THIS FORCING FIELD WORKS ACROSS THE AREA.  SHOULD
MORE ROBUST DEVELOPMENT OF CONVECTION EMERGE UPSTREAM...THERE WILL
REMAIN THE POTENTIAL FOR SOME DEGREE OF UPSCALE GROWTH ALONG THE
INSTABILITY GRADIENT AND ON THE FRINGE OF THE EXPANDING MID LEVEL
CAP.  THIS WILL MAINTAIN AT LEAST AN ISOLATED SEVERE WIND GUST RISK
INTO THE LATE EVENING HOURS GIVEN SUFFICIENT DEEP LAYER
SHEAR.

LONG TERM...WEDNESDAY THROUGH MONDAY

UNSETTLED UPPER AIR AND JET STREAM PATTERNS THE NEXT FEW DAYS WILL
KEEP A CHANCE OF THUNDERSTORMS IN THE FORECAST FOR THE WORK WEEK.
CURRENT WV AND IR SATELLITE IMAGERY SHOWS THE NEXT FEATURE OF
INTEREST COMING ONSHORE IN THE NRN CA AND OR COAST IN THE FORM OF A
110KT JET STREAM. AS THIS JET PROGRESSES INLAND...IT WILL SHAPE AN UPPER
LEVEL TROUGH OVER THE UPPER MIDWEST THUR TO FRI. THE JET THEN
ACCELERATES TO 130KT DURING THE WEEKEND AS IT EXITS EASTERN CANADA.
SEVERAL JETLETS WILL INTERACT WITH THE MAIN JET STREAM AND UPPER
TROUGHS TO PRODUCE MESOSCALE FEATURES LEADING TO OUR SURFACE WEATHER
FORECAST THROUGH DAY 7.

TO START WEDNESDAY...THE SRN CWA WILL BE IN THE RIGHT REAR ENTRANCE
REGION OF A WEAK JETLET. DESPITE AN UPPER LEVEL RIDGE STABILIZING
THE REGION...THERE WILL BE ENOUGH VERTICAL MOTION AND NEAR
SATURATION IN THE MID-LEVELS TO CREATE A RAIN AND TSTORM THREAT MUCH
OF THE DAY. HIGH TEMPS BOTH WED AND THU WERE DERIVED FROM MIXING THE
H8 TEMPS OF 15/17 C RESPECTIVELY TO YIELD 86/88. THERMAL PROFILE
SHOWS LIFTED INDICES OF -4 AND -6 WED/THU WITH CAPE VALUES 1500 TO
3000 J/KG DURING PEAK HEATING OF THE RESPECTIVE DAYS. WHILE FORCING
FOR WED IS RESTRICTED TO LAKE BREEZES, OUTFLOWS, OR THERMAL
LOWS...THURS OFFERS THE EASTERN EDGE OF A FRONTAL BOUNDARY LIFTING
INTO MICHIGAN WITH MORE OUTFLOWS ALSO POSSIBLE.

THE SURFACE REFLECTION OF THE AFORE MENTIONED UPPER TROUGH OVER THE
MIDWEST WILL PLOW THROUGH THE REGION FRI THROUGH SAT NIGHT. THE LOW
IS LARGE IN SURFACE AREA WITH HIGH COLUMN RH AND RESULTANT PW NEAR
1.50 INCHES.  ONCE THE SFC LOW/FRONT MOVES THROUGH EARLY SUN...THE
UPPER TROUGH WILL REMAIN IN PLACE IN THE GREAT LAKES. COLD/DRY AIR
ADVECTION THROUGH MONDAY WILL LEAD TO A DROP IN TEMPERATURES AND OUR
FIRST PROLONGED DRY SPELL IN A WHILE.

MARINE...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL TRACK ACROSS
THE REGION THROUGH TONIGHT AS A MOIST AND UNSTABLE ENVIRONMENT MOVES
IN BEHIND A WARM FRONT.  WINDS WILL SHIFT TO SOUTHWESTERLY IN THE
WAKE OF THIS FRONT.  AMPLE MOISTURE ADVECTION ALONG AND IN THE WAKE
OF THE SURFACE FRONT MAY PRODUCE EXTENSIVE FOG OVER THE COLDER OPEN
WATERS OF LAKE HURON TONIGHT...POSSIBLY LASTING INTO THE DAY
WEDNESDAY. SOUTHERLY WINDS AND PERSISTENT MOIST AND UNSTABLE AIR
WILL LEAD TO PERIODIC THUNDERSTORM CHANCES INTO THE WEEKEND.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....DG
SHORT TERM...MR
LONG TERM....MM
MARINE.......MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 28, 7:40 PM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
740 PM EDT TUE MAY 28 2013

MIZ047>049-053>055-060>063-068>070-075-076-082-083-292015-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
740 PM EDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TONIGHT. THERE IS A
SLIGHT CHANCE OF SEVERE WEATHER WITH THESE THUNDERSTORMS WITH THE
HIGHEST PROBABILITY OF SEVERE WEATHER THROUGH 10 PM NORTH OF THE
M 59 CORRIDOR.

THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60
MPH AND HAIL TO ONE HALF INCH DIAMETER. AN ISOLATED TORNADO STILL
CANNOT BE RULED OUT. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAINFALL AND FREQUENT LIGHTNING. THUNDERSTORMS WILL MOVE
TO THE EAST AT 35 MPH.

A WARM FRONT SLOWLY LIFTING THROUGH THE REGION TONIGHT WILL BRING
INCREASINGLY HUMID CONDITIONS. THE PROXIMITY TO THE SURFACE FRONT
AND UPPER LEVEL DISTURBANCES ARRIVING FROM THE WEST WILL LEAD TO
PERIODIC THUNDERSTORM DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH SUNDAY AS A
WARM AND HUMID AIRMASS RESIDES OVER THE REGION. MULTIPLE UPPER
LEVEL DISTURBANCES TRAVERSING THE REGION WITHIN THIS UNSTABLE
AIRMASS WILL PROVIDE THE CHANCES FOR MULTIPLE ROUNDS OF
THUNDERSTORMS OVER THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-292015-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
740 PM EDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TONIGHT. THERE IS A
SLIGHT CHANCE OF SEVERE WEATHER WITH THESE THUNDERSTORMS. THE
HIGHEST PROBABILITY OF SEVERE WEATHER WILL OCCUR THROUGH 10 PM. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH
AND HAIL TO ONE HALF INCH DIAMETER. AN ISOLATED TORNADO STILL CANNOT
BE RULED OUT. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING VERY
HEAVY RAINFALL AND FREQUENT LIGHTNING. THUNDERSTORMS WILL MOVE TO
THE EAST AT 35 MPH.

A WARM FRONT SLOWLY LIFTING THROUGH THE REGION TONIGHT WILL BRING
INCREASINGLY HUMID CONDITIONS. THE PROXIMITY TO THE SURFACE FRONT
AND UPPER LEVEL DISTURBANCES ARRIVING FROM THE WEST WILL LEAD TO
PERIODIC THUNDERSTORM DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH SUNDAY AS A
WARM AND HUMID AIRMASS RESIDES OVER THE REGION. MULTIPLE UPPER
LEVEL DISTURBANCES TRAVERSING THE REGION WITHIN THIS UNSTABLE
AIRMASS WILL PROVIDE THE CHANCES FOR MULTIPLE ROUNDS OF
THUNDERSTORMS OVER THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

MR/DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, May 28, 8:11 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
811 PM EDT TUE MAY 28 2013

MIZ053-060-061-068-069-290100-
GENESEE-LIVINGSTON-OAKLAND-SAGINAW-SHIAWASSEE-
811 PM EDT TUE MAY 28 2013

...SIGNIFICANT WEATHER ADVISORY...

AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS ALONG A LINE EXTENDING FROM OWOSSO TO 15
MILES SOUTHWEST OF LAINGSBURG...MOVING EAST AT 35 MPH.

PEA SIZE HAIL...WIND GUSTS NEAR 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS...ARE LIKELY WITH THESE STORMS.

SOME STRENGTHENING IS POSSIBLE THROUGH 900 PM.

* THUNDERSTORMS WILL BE NEAR...
  PERRY AND LENNON BY 820 PM EDT...
  FLUSHING AND MORRICE BY 825 PM EDT...
  SWARTZ CREEK BY 830 PM EDT...
  FLINT BY 835 PM EDT...
  GAINES BY 840 PM EDT...
  BURTON AND BYRON BY 845 PM EDT...
  HOLLY BY 845 PM EDT...
  DAVISON BY 850 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

BT
Local storm report, May 28, 8:56 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
856 PM EDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     FUNNEL CLOUD     PERRY                   42.82N 84.23W
05/28/2013                   SHIAWASSEE         MI   BROADCAST MEDIA

            MEDIA REPORTS A BRIEF FUNNEL CLOUD NEAR PERRY.

&&

RKULIK
Local storm report, May 28, 9:08 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
908 PM EDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     TSTM WND DMG     4 W PERRY               42.81N 84.31W
05/28/2013                   SHIAWASSEE         MI   AMATEUR RADIO

            MULTIPLE TREES AND WIRES DOWNED IN THE 7000 BLOCK OF
            LANSING ROAD IN PERRY. POSSIBLE TORNADO DAMAGE.

&&

RKULIK
Local storm report, May 28, 9:18 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
918 PM EDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     TSTM WND DMG     4 W PERRY               42.81N 84.30W
05/28/2013                   SHIAWASSEE         MI   AMATEUR RADIO

            DOWNED TREE PULLED WIRES FROM HOUSE. POSSIBLE TORNADO
            DAMAGE.

0902 PM     TORNADO          4 N FLINT               43.08N 83.69W
05/28/2013                   GENESEE            MI   LAW ENFORCEMENT

            TORNADO REPORTED ON THE GROUND AT SAGINAW AND CORNELL
            ROADS

&&

RKULIK
Local storm report, May 28, 9:30 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
930 PM EDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     TSTM WND DMG     2 SW PERRY              42.81N 84.26W
05/28/2013                   SHIAWASSEE         MI   BROADCAST MEDIA

            TREES DOWNED ON BEARD ROAD

&&

RKULIK
Local storm report, May 28, 10:02 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1002 PM EDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     TSTM WND DMG     5 NNW FENTON            42.86N 83.76W
05/28/2013                   GENESEE            MI   AMATEUR RADIO

            LARGE TREE LIMBS DOWNED AS WELL AS TREES DOWNED ON
            THOMPSON ROAD BETWEEN LINDEN AND JENNINGS ROADS.

0929 PM     TSTM WND DMG     5 SE SWARTZ CREEK       42.91N 83.75W
05/28/2013                   GENESEE            MI   LAW ENFORCEMENT

            HOUSE LEVELED ON SOUTH JENNINGS ROAD

0935 PM     TSTM WND DMG     5 WSW GRAND BLANC       42.89N 83.71W
05/28/2013                   GENESEE            MI   AMATEUR RADIO

            OVER A DOZEN TREES DOWNED ACROSS A QUARTER MILE STRETCH
            OF BALDWIN ROAD JUST WEST OF FENTON ROAD. POSSIBLE
            TORNADO DAMAGE.

&&

RKULIK

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:32 PM EDTTornado WarningDTXShiawassee58 min
May 28, 9:06 PM EDTTornado WarningDTXGenesee24 min
May 28, 9:13 PM EDTTornado WarningDTXGenesee62 min
May 28, 10:24 PM EDTTornado WarningDTXGenesee66 min
May 29, 3:49 AM EDTMarine Dense Fog AdvisoryDTX36 hr

Nearby

Tornado Warnings in Michigan, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.